MAUDE Adverse Event Report: CONMED SPECTRUM AUTOPASS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED SPECTRUM AUTOPASS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number SMI-02AP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, smi-02ap, spectrum autopass suture passer, was being used during an unknown procedure on (b)(6) 2024 when it was reported, ¿the instrument broke during intraoperative cuff suture.¿.There was no report of injury, medical intervention, or hospitalization for the patient or the user.The photographic evidence from the reporter shows the broken piece of the device.The procedure was completed with an alternate device causing a 10-minute delay in the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The customer reported that the device, smi-02ap, spectrum autopass suture passer, was being used during an unknown procedure on (b)(6)2024 when it was reported, ¿the instrument broke during intraoperative cuff suture.¿.There was no report of injury, medical intervention, or hospitalization for the patient or the user.The photographic evidence from the reporter shows the broken piece of the device.The procedure was completed with an alternate device causing a 10-minute delay in the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The returned used device, item smi-02ap was evaluated for spsmi-02ap, rev-ac and (b)(4), rev-ac found broken lower jaw.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be that there was use of excessive force.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 22 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0004.Per the instructions for use, the user is advised to avoid lateral stresses to the instrument or device function maybe compromised.Do not use if parts are broken, cracked or worn, or device function maybe compromised.Prior to use, inspect instrument to ensure it is in good physical condition and functions properly.There should be no loose, broken or misaligned parts.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, smi-02ap, spectrum autopass suture passer, was being used during an unknown procedure on (b)(6) 2024 when it was reported, "the instrument broke during intraoperative cuff suture." there was no report of injury, medical intervention, or hospitalization for the patient or the user.The photographic evidence from the reporter shows the broken piece of the device.The procedure was completed with an alternate device causing a 10-minute delay in the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Update: d3 was updated to reflect the correct manufacturer.The returned used device, item smi-02ap was evaluated for spsmi-02ap, rev-ac and ip-000-998, rev-ac found broken lower jaw.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be that there was use of excessive force.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised to avoid lateral stresses to the instrument or device function maybe compromised.Do not use if parts are broken, cracked or worn, or device function maybe compromised.Prior to use, inspect instrument to ensure it is in good physical condition and functions properly.There should be no loose, broken or misaligned parts.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
SPECTRUM AUTOPASS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED
525 french road
utica NY 13502
Manufacturer (Section G)
CLASSIC WIRE CUT CO, INC.
25014 anza drive
valencia CA 91355
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20950475
Report Number1017294-2024-00160
Device Sequence Number7674856
Product Code LXH
UDI-Device Identifier10845854042243
UDI-Public10845854042243
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMI-02AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/31/2025
01/31/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date02/05/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic